my name is melissa, 3 years ago I under went surgery to remove an arachnoid cyst off the cerrebellum and to releive raised ICP,at that time the surgeon was pretty sure that even though the cyst was gone he beleived, he would need to place a shunt, 3 months after my surgery I weighed 165 pounds, now 2and a half almost 3 years later, with no explanation or reasoning I now weigh 275 lbs and I have a multitude of symptoms that has led to me being diagnosed with IICP, with myelination of the optic nerve fibre,
The doctors that I am now seeing say that my headaches are from drinking to much pepsi and takeing to much pain medication and that the IICP is because I am to fat and need to lose weight .
This was very hard to hear because other than drinking pepsi there is no logical explanation to the weight gain, as one of my symptoms is a loss of appetite, I hardly eat maybe once a day, and I have only been back on pain medication for 2 months, even though my headaches and the pain never truly went away after the first surgery, and I truly feel the weight is a symptom not a source of the problem and I feel my doctors are missing something Im not just another fat chick who over eats and this is realy frustrating and hurtful what should I do if I dont feel the doctor is right and what does myelination of the nerve fibres mean
Are you on steroids at all? Was the cyst anywhere near the pituitary? Frankly, any weight gain that is like that points to cortisol - so go get tested.
Also. eating too little is just as bad as eating too much - the body is then in starvation mode and blood sugars are horrible - eat many small meals to feel better and eat fruit, protein and limit carbs. The pepsi has to go - drink milk or your bones will be gone.
I would go find an endocrinoligist - get hormone check. That seems the most logical step.
no i am not on steroids and no it wasnt near the pituitary and I have seen an endocrinolgist, however that was for testosteron and other hormone's for poly cystic ovarian syndrom and I do agree with everyone about the pepsi
Cushing's Syndrome is when the body is producing high levels of cortisol. Symptoms of Cushing's and PCOS are similiar. Rumpled had mentioned getting your cortisol level checked, and I totally agree. Weight gain you are describing sounds like an elevated cortisol level from your PCOS or something else; I just immediately thought of Cushing's. Have you cortisol levels checked.
thank you, however I do have one more question and I dont know if it has anything to do with anything , but since just before my surgery i began experiencing what i can only explain as a feeling of being electrocuted, I can literaly feel it begin at the back and upper part of the brain and i can feel the current as it travels down my head, into my spine and through to my arms and fingers and deepending on the strength of the shock it will determines how far through my body it carries, and it causes me to twitch or spasm and it only last up to approx 20 sec and less
Well, you should be no where near a PEPSI with all this going on. Stay away from the caffeine and sugar.
This definitely sounds Neuro to me. Is the ICP stabilized? Sounds like the pressure is high at times affecting nerves causing this electrical shock situation. How often are you getting this?
Are any of the physicians you are seeing aware of this? By the way, what physicians are you seeing now? (Neurovascular, Endocrinology, etc.)
I think you asked something about myelination of the nerve fibers. We have nerves that are myelinated and unmyelinated (myelin is a covering or a sheath over the nerve). It increases the electrical impulses along a nerve fiber. In your case, some nerve fibers are myelinated and should not be; you were born with this situation. I think you said it was your optic nerves involved. Neuro is not my background, but I know a little.
I am currently under the care of my family doctor, a neurologist, optimologist and I have been seen by endocrynology as well as I am awaiting a cardiologist, which I requested because on top of everything else I have an irregular heart rate, thet will suddenly slow to 40ppm or less, I cant begin to thank you both for the information as, I feel lost under the current care that I am receiving, my surgery was origanaly done in Vancouver BC.Ca. and I now reside in Alberta.Ca.
Not being satisfied with my current diagnosis I did get back in touch with the neuro surgeon in B.C who did my surgery and he has asked me to come back to B.C to consult with him.
So,again I thank you and I will be sure to pass on your information and ask some question , I now have.Which brings me to a question about the myelintation and ICP, my last pressure was taken at Easter and was 33-35 and I am currently on no medication other than, pain meds and marijuana, is this pressure causeing more myrlintation and am I at risk for loseing more of my vision
That pressure range is elevated. Pressure on optic nerves; not good. I would not say myelination would be increased; it is the elevated pressures taking a toll on your optic nerve which is turn will cause permanent damage if not taken care of if you don't already had some. So, yes, you are at risk for losing more vision.
Get up to B.C., see this NS and sort this out as soon as you can. Sounds like these people in California are just dragging their feet. All they see is someone fat who they think should just exercise and stop eating so much and not bothering to investigate and find out what is REALLY wrong with you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.